Advertisement

Nonlinear stochastic evolution equations of second order with damping

  • Etienne EmmrichEmail author
  • David Šiška
Article

Abstract

Convergence of a full discretization of a second order stochastic evolution equation with nonlinear damping is shown and thus existence of a solution is established. The discretization scheme combines an implicit time stepping scheme with an internal approximation. Uniqueness is proved as well.

Keywords

Stochastic evolution equation of second order Monotone operator Full discretization Convergence Existence Uniqueness 

Mathematics Subject Classification

60H15 47J35 60H35 65M12 

Notes

Acknowledgments

The authors would like to thank Raphael Kruse (Berlin) for helpful discussions and comments and to the referees for their careful reading and helpful suggestions.

References

  1. 1.
    Amann, H., Escher, J.: Analysis III. Birkhäuser, Basel (2009)CrossRefzbMATHGoogle Scholar
  2. 2.
    Anton, R., Cohen, D., Larsson, S., Wang, X.: Full discretisation of semi-linear stochastic wave equations driven by multiplicative noise. SIAM J. Numer. Anal. 54(2), 1093–1119 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Brézis, H.: Functional Analysis. Sobolev Spaces and Partial Differential Equations. Springer, New York (2010)CrossRefGoogle Scholar
  4. 4.
    Carmona, R., Nualart, D.: Random nonlinear wave equations: smoothness of the solutions. Probab. Theory Relat. Fields 79(4), 469–508 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    de Naurois, L.J., Jentzen, A., Welti, T.: Weak convergence rates for spatial spectral Galerkin approximations of semilinear stochastic wave equations with multiplicative noise, (2015). arXiv:1508.05168
  6. 6.
    Diestel, J., Uhl Jr., J.J.: Vector Measures. American Mathematical Society, Providence, R.I. (1977)CrossRefzbMATHGoogle Scholar
  7. 7.
    Emmrich, E.: Time discretisation of monotone nonlinear evolution problems by discontinuous Galerkin method. BIT Numer. Math. 51, 581–607 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Emmrich, E., Šiška, D.: Full discretization of second-order nonlinear evolution equations: strong convergence and applications. Comput. Methods Appl. Math. 11(4), 441–459 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Emmrich, E., Šiška, D.: Evolution equations of second order with nonconvex potential and linear damping: existence via convergence of a full discretization. J. Differ. Equ. 255(10), 3719–3746 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Emmrich, E., Thalhammer, M.: Convergence of a time discretisation for doubly nonlinear evolution equations of second order. Found. Comput. Math. 10(2), 171–190 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Emmrich, E., Thalhammer, M.: Doubly nonlinear evolution equations of second order: existence and fully discrete approximation. J. Differ. Equ. 251, 82–118 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Gajewski, H., Gröger, K., Zacharias, K.: Nichtlineare Operatorgleichungen und Operatordifferentialgleichungen. Akademie-Verlag, Berlin (1974)zbMATHGoogle Scholar
  13. 13.
    Gyöngy, I.: On stochastic equations with respect to semimartingales. III. Stochastics 7(4), 231–254 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Gyöngy, I., Krylov, N.V.: On stochastics equations with respect to semimartingales. II. Itô formula in Banach spaces. Stochastics 6(3–4), 153–173 (1981/82)Google Scholar
  15. 15.
    Gyöngy, I., Millet, A.: On discretization schemes for stochastic evolution equations. Potential Anal. 23(2), 99–134 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Hausenblas, E.: Weak approximation of the stochastic wave equation. J. Comput. Appl. Math. 235(1), 33–58 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Kim, J.U.: On the stochastic wave equation with nonlinear damping. Appl. Math. Optim. 58(1), 29–67 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Kovács, M., Saedpanah, F., Larsson, S.: Finite element approximation of the linear stochastic wave equation with additive noise. SIAM J. Numer. Anal. 48(2), 408–427 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Krylov, N.V., Rozovskiĭ, B.L.: Stochastic evolution equations. J. Sov. Math. 16, 1233–1277 (1981)CrossRefzbMATHGoogle Scholar
  20. 20.
    Lions, J.L., Strauss, W.A.: Some non-linear evolution equations. Bull. Soc. Math. France 93, 43–96 (1965)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Marinelli, C., Quer-Sardanyons, L.: Existence of weak solutions for a class of semilinear stochastic wave equations. SIAM J. Math. Anal. 44(2), 906–925 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Millet, A., Morien, P.-L.: On a stochastic wave equation in two space dimensions: regularity of the solution and its density. Stochas. Process. Appl. 86(1), 141–162 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Millet, A., Sanz-Solé, M.: A stochastic wave equation in two space dimension: smoothness of the law. Ann. Probab. 27(2), 803–844 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Pardoux, E.: Equations aux derivées partielles stochastiques non lineaires monotones. Étude de solutions fortes de type Ito. PhD thesis, Univ. Paris XI, Orsay (1975)Google Scholar
  25. 25.
    Peszat, S., Zabczyk, J.: Nonlinear stochastic wave and heat equations. Probab. Theory Relat. Fields 116(3), 421–443 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Prévôt, C., Röckner, M.: A Concise Course on Stochastic Partial Differential Equations. Springer, New York (2007)zbMATHGoogle Scholar
  27. 27.
    Quer-Sardanyons, L., Sanz-Solé, M.: Space semi-discretisations for a stochastic wave equation. Potential Anal. 24(4), 303–332 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Tessitore, G., Zabczyk, J.: Wong–Zakai approximations of stochastic evolution equations. J. Evol. Equ. 6(4), 621–655 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Walsh, J.B.: On numerical solutions of the stochastic wave equation. Illinois J. Math. 50(1–4), 991–1018 (2006)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2016

Authors and Affiliations

  1. 1.Institut für MathematikTechnische Universität BerlinBerlinGermany
  2. 2.School of MathematicsUniversity of EdinburghEdinburghUK

Personalised recommendations